Reply To: Is my son on the wrong meds?

Home Welcome to the ADDitude Forums For Parents Treating Your Child Is my son on the wrong meds? Reply To: Is my son on the wrong meds?

#135662
Penny Williams
Keymaster

The right medication and dosage will let your child’s personality shine through. If they are dulled, it’s the wrong medication or too high a dose.

As for the appetite issue, my son took Cyproheptadine with his stimulant for a couple years and gained normally. It’s a common medication to be prescribed with stimulants just for this reason. It’s an old allergy medicine that really isn’t used for that any more because it makes people gain weight.

Work on giving him calorie-dense foods when he is hungry, and let him eat when he’s hungry, even if it’s not meal time.

What to Do When Your Child Never Feels Like Eating

What to Do When ADHD Meds Ruin Your Child’s Appetite

Penny
ADDitude Community Moderator, Parenting ADHD Trainer & Author, Mom to teen w/ ADHD, LDs, and autism